Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 74, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 7, 2022, 11:35 AM EST for Tippecanoe County, Indiana. It took effect at Mar 7, 2022, 3:52 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 11:35 AM EST (16:35 UTC)
- In effect from
- Mar 7, 2022, 3:52 PM EST
- Expired
- Mar 8, 2022, 6:47 PM EST
- In force
- 27 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3).
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 7, 10:35 AM EST, 1 hour earlier.
Area forecast discussion, Mar 7, 10:35 AM EST, 1 hour before
Area Forecast Discussion National Weather Service Indianapolis IN 1035 AM EST Mon Mar 7 2022 .Forecast Update... Issued at 1034 AM EST Mon Mar 7 2022 Surface observations show that the cold front has reached the eastern edge of the forecast area. The associated line of rain has now pushed just off to the east but light drizzle remains and is expected to continue through much of the day. Temperatures will be fairly stagnant through the day as the cold air settles in and overcast skies prevent sunshine from heating the surface. && .Short Term...(Today through Tuesday) Issued at 303 AM EST Mon Mar 7 2022 Early this morning, a front was across the southern forecast area, with temperatures and dewpoints generally in the 50s south of the front. North of the front, temperatures and dewpoints in the 30s and 40s were noted. Rain covered much of the forecast area, with strong thunderstorms near and along the front. Surface low pressure was not far southwest of the area. Pressure falls indicate that the surface low should move across roughly the southern quarter of the area in the next couple of hours, keeping the front in that vicinity. A 70kt low level jet will continue to bring copious moisture into the area, especially south. Stronger winds could still be mixed down in the warm sector. Thus, feel the severe threat should continue for a couple more hours in the far south. If cold pool processes take over though, the strongest convection will be pushed south of the area faster than expected. Heavy rain will remain a threat with the high moisture levels, especially south where training of heavier storms may occur. Farther north, rainfall amounts won't be as high, but over an inch has already fallen in some areas. Thus, will keep the Flood Watch going as is. After 12Z, the surface low will be east of the area. Enough forcing and moisture will still be across the southeastern forecast area for likely or higher PoPs, but elsewhere only chance PoPs will be needed. Will have to watch the wrap around precipitation, the most of which should be just north of the area. If it gets farther south, higher PoPs will be needed during the morning. Chances for precipitation will diminish through the day as forcing exits. However, some of the hi res models are trying to generate some isolated showers later today as colder air flows in. May add some sprinkles to the forecast to account for this. Temperatures will remain steady or slowly fall this afternoon with cold advection. Tonight into Tuesday surface high pressure will move into the area and provide dry conditions. Some decrease in clouds will occur on Tuesday, but still expect partly cloudy conditions. The available sunshine will be enough to allow temperatures to get into the 40s Tuesday, after morning lows in the 20s. && .Long Term...(Tuesday night through Sunday) Issued at 303 AM EST Mon Mar 7 2022 Broad upper troughing will continue early in the extended. Southern stream energy will allow a low pressure system to move across the southeastern USA on Wednesday. Precipitation from this system will remain southeast of central Indiana. A weak cold front will move into the area on Thursday, but the front won't have any moisture to work with and little upper support. Thus, expect dry conditions on Thursday. For Friday and Friday night, a sharp upper trough will create waves of low pressure that will ride along a strong cold front. Moisture will get pulled north into the area from these. Given the strength of the upper trough and surface cold front as well as the moisture, went with likely PoPs Friday afternoon and evening. Most of the precipitation will be east of the area on Saturday. There remains a lot of uncertainty on timing and location of the stronger of the surface low pressures later on Friday into Friday night. Thus, it is too early to determine if any significant snow will fall in the area. Will have to monitor the development of this system. Well below normal temperatures can be expected behind the cold front, with lows in the teens Friday night and Saturday night and highs below freezing on Saturday. Warmer air will slowly return into early next week as high pressure moves east of the area. && .Aviation...(12Z TAF Issuance) Issued at 639 AM EST Mon Mar 7 2022 IMPACTS: -- IFR through this evening, transitioning to MVFR -- Isolated rain showers ending late this morning -- Occasional wind gusts this afternoon DISCUSSION: A front has moved through central Indiana, with all sites now with a N to NW wind. With multiple inches of rain overnight, the near surface is rather moist, resulting in low cloud cover. Current ceilings are mostly IFR, although an isolated period of LIFR is possible, especially within a rain shower. This afternoon, ceilings should rise into MVFR criteria, with winds gusts of around 18-22kts. Late this evening, winds gusts will die down, and ceilings should raise to VFR conditions. . && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...KH Short Term...50 Long Term...50 Aviation...Updike
Hazardous weather outlook, Mar 7, 4:16 AM EST, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 416 AM EST Mon Mar 7 2022 INZ042-045>049-051>057-060>065-067>072-080930- Randolph-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Winchester, Union City, Farmland, Parker City, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 416 AM EST Mon Mar 7 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Thunderstorms remain possible until about 10 AM. Thunderstorms may produce gusty winds and heavy rain, along with cloud to ground lightning. Flooding remains possible for low lying areas along with some creeks and streams. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are chances for snow on Friday night. It is too soon to determine how much snow will fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. Spotters are encouraged though to report any flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>041-043-044-080930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Vermillion-Parke- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Clinton, Fairview Park, Rockville, Montezuma, and Rosedale 416 AM EST Mon Mar 7 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Flooding remains possible for low lying areas along with some creeks and streams. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are chances for snow on Friday night. It is too soon to determine how much snow will fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Spotters are encouraged to report flooding. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 7, 7:24 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 3 S TURTLE CREEK RESERV 39.02N 87.53W
03/07/2022 SULLIVAN IN EMERGENCY MNGR
LATE REPORT. DEBRIS IN THE ROAD AT SR 58 AND
CR 450S. ALSO, SOCIAL MEDIA PICTURES SHOWING
DESTROYED TRAVEL TRAILER AND A VEHICLE
FLIPPED OVER. POSSIBLE TORNADO. WILL
INVESTIGATE FURTHER. TIME ESTIMATED BY
RADAR.
&&Local storm report, Mar 7, 9:52 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 2 E CORTLAND 38.97N 85.93W
03/07/2022 JACKSON IN EMERGENCY MNGR
LATE REPORT. DAMAGE TO A METAL STORAGE BARN.
TREES DOWN. TIME ESTIMATED BY RADAR.
&&Local storm report, Mar 7, 11:25 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 SW TRAFALGAR 39.41N 86.16W
03/07/2022 JOHNSON IN EMERGENCY MNGR
LATE REPORT. A VAN WAS MOVED AND A TRAILER
WAS MOVED SEVERAL HUNDRED YARDS. TIME
ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:27 PM EST | River Flood Warning | IND | Sullivan, Vigo | 9 days |
| Mar 6, 9:27 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 7, 1:15 AM EST | Special Weather Statement | IND | Hancock, Johnson, Marion, Shelby | 30 min |
| Mar 7, 1:28 AM EST | Areal Flood Advisory | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more | 5 hr |
| Mar 7, 1:42 AM EST | Special Weather Statement | IND | Brown, Johnson, Monroe | 33 min |
| Mar 7, 1:49 AM EST | Special Weather Statement | IND | Rush, Shelby | 26 min |
| Mar 7, 2:04 AM EST | Special Weather Statement | IND | Daviess, Martin | 26 min |
| Mar 7, 2:07 AM EST | Special Weather Statement | IND | Johnson, Shelby | 23 min |
| Mar 7, 2:29 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 31 min |
| Mar 7, 2:36 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 3 hr |
| Mar 7, 2:54 AM EST | Special Weather Statement | IND | Brown, Lawrence, Martin, Monroe | 36 min |
| Mar 7, 3:17 AM EST | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more | 38 hr |
| Mar 7, 3:23 AM EST | Special Weather Statement | IND | Jackson | 37 min |
| Mar 7, 3:45 AM EST | Special Weather Statement | IND | Jennings | 30 min |
| Mar 7, 4:55 AM EST | River Flood Warning | IND | Delaware, Randolph | 36 hr |
| Mar 7, 5:09 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more | 36 hr |
| Mar 7, 5:13 AM EST | Areal Flood Warning | IND | Decatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more | 36 hr |
| Mar 7, 5:27 AM EST | River Flood Warning | IND | Boone, Marion | 10 hr |
| Mar 7, 9:49 AM EST | River Flood Warning | IND | Bartholomew | 10 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Clay, Greene | 47 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Delaware, Madison | 46 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Madison | 53 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Hamilton, Marion | 58 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 7, 11:04 AM EST | River Flood Warning | IND | Marion, Morgan | 72 hr |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Mar 7, 11:13 AM EST | River Flood Warning | IND | Shelby | 47 hr |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| Mar 7, 11:35 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Mar 7, 4:04 PM EST | River Flood Warning | IND | Bartholomew | 39 hr |
| Mar 7, 4:04 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 55 hr |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.